MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Thrombus (2101); No Code Available (3191)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No patient code available - vessel spasm.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.(b)(4).
 
Event or Problem Description
During treatment of the dorsalis pedis artery (dp) with a csi diamondback peripheral orbital atherectomy device (oad), the device stalled and the crown became stuck in the vessel.Nitroglycerin was administered and a buddy wire was advanced.The driveshaft was pulled gently, however the crown would not dislodge.The saline sheath of the oad was cut and advanced over the driveshaft, but was unable to advance to the crown.The driveshaft of the oad was cut, the lesion was re-wired with a viperwire guide wire, and a multipurpose catheter was advanced over the driveshaft but was too short to reach the crown.Nitroglycerin was administered again, and a balloon was inserted and inflated.A vipercath exchange catheter was advanced over the driveshaft, but would not advance into the dp.A snare was introduced over the buddy wire, however the snare loop broke and it would not advance to the dp.An attempt was made to gain access to the posterior tibial artery, but was not successful.A non-csi catheter was advanced over the driveshaft and was able to dislodge the crown.Following removal of the device, vasopsasm prevented pedal loop re-entry and thrombus was noted throughout the vessel.The patient was monitored in the intensive care unit overnight with a thrombolysis infusion.The following day, the patient underwent a second procedure in which angioplasty of the anterior tibial and peroneal was performed successfully.There were no further complications reported.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul MN 55112
MDR Report Key8646216
Report Number3004742232-2019-00144
Device Sequence Number13954446
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210331(10)261556
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number261556
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2019
Initial Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR